Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Weight gain due to Lexapro?

My clinician prescribed me Lexapro last week for GAD, and I have stopped taking it due to my extreme fear of gaining weight during this time in my life. My eating habits are phenomenal for a 19 year old female: fruits, veggies, protein, and even carbs (all weighed/measured out and controlled throughout the day). I am considerably active for a college student, and have noticed a healthy weight loss of about 8-9 lbs. since I started eating healthier earlier this month.

Will Lexapro cause me to pack on pounds? I am very good at curbing my cravings and haven't had any junk food in a  long time. I am determined to not gain weight, but will it be inevitable regardless of my eating habits? Or can it be avoided? I don't want to sacrifice my mental health for something as silly as weight gain, but weight gain will further aid my depression and I want to avoid that.

Thank you in advance for all serious answers! x
1 Responses
Avatar universal
You won't know until you try it for awhile.  It will be the same for most antidepressants, as most of them especially those best for anxiety can slow the metabolism.  Results are very individual, so there's no way for anyone to predict how it will affect you.  By the way, fruits and veggies are carbs.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?